I have just been diagnosed with PAC's. First of all, they are annoying as hell. Last night for the first time, they kept me up most of the night. I have been having them all day long now for 3 weeks. The doctor suggested a calcium channel blocker instead of a beta blocker because I have asthma. Do any of you take calcium channel blockers? What are some of the side effects? Do the drugs help your PVC's and/or PAC's? Right now I have chosen not to take anything because from what I have been reading from these forums, the paliptations sometimes disappear on their own. I guess if it goes on long enough I will probably give in to the medication. Sometimes I have 7 or 8 per minute for hours at a time! All I know is that I can't live like this for the rest of my life. I am a 44 yo female. Any suggestions?
i have pacs to my last holtor was done in march,and i had it on for 24 hrs, i had 3000 in that 24 hours and felt everyone of them. no its no fun but if they were recorded, than you can be at ease about them . its hard to deal with but if you dont than you get anxiety and than you really got problems. so trust your dr and try to relax. i take a bb a old med timolol it does real good for me ive been in on them for 15 years,it is a good pill that will not cause asthma,its a non-seletive bb you can check into that . but yes try a bb if they are bothering you . they will help. good luck keep in touch.
I took norvasc, a calciun channel blocker for coronary artery spasms. It did nothing for my chest pain or palpitations. :)
After almost a year on the medicine, they discovered that my gallbladder was not functioning. It came out. I went off the meds with my doctors approval to see how my chest pain responded. It seems as if my problems were from a non-functioning gallbladder even the number of palpitations I get have decreased drastically.
It seems as if the gallbladder problem would irritate my stomach which in turn irritated the vagal nerve and produced a lot of palpitations which coupled with the chest pain from the gallbladder produced a lot of anxiety in my life. HOWEVER my case is extremely unusual! My symptoms were not normal gallbladder symptoms. My doctors get a real kick out of me because I'm always a challenge not following the textbook case on anything. ;)
I still do get palpitations. I've only had them for about six years now. (Yes, I had them before the whole gallbladder mess.) They tend to cycle. I just get A LOT LESS than I use to get and that's a good thing!
I tried Verapamil (CCB) for my arrhythmias and the side effects were worse than the PAC's, PVC's and tachy all put together. No thanks. Some folks take them with no trouble at all, just a bit of fatigue until the body adjusts. It's very individual. 7-8 heart hiccups a minute isn't worth taking meds in my opinion. Even when mine went to 15-25 per minute I may have been tempted to take the meds with the hope of getting some good sleep but I didn't. It all worked out. It's up to you.
I've taken norvasc in the past and am currently taking cardizem (both are calcium channel blockers). Unfortunately, neither prevented arrhythmias (or PACs/Afib) but were great for controlling blood pressure as well as heart rate when I experienced afib.
A problem I and others have had with CCBs is the retension of fluid in the ankles. As a result my doctor prescribed a low dosage of diuretic, which has 'cured' that problem (but at the price of yet another med!!!).
I know some persons that have gotten relief from PVCs, PACs and other arrhythmia while on Calcium Channel Blockers ,these CCB are limited to verapamil and cardizem, I'm not familiar with other CCBs that have shown anti arrhythmic benefits, could be , but I never heard of them.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.